MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1000 MED-EL CONCERT
Medical Device Problem Code Impedance Problem (2950)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
Per the parents a decline in the hearing performance of the user was observed starting in (b)(6) 2021.The user has been re-implanted on (b)(6) 2023.
 
Additional Manufacturer Narrative
The device has been explanted and should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Additional Manufacturer Narrative
Conclusion: the device investigation revealed a technical failure of the reference electrode, which explains the reported problems.In addition, the device investigation revealed mechanical damage to the coil pin, which is typical of severe external effects on the implant site.Even though no such event, such as an accident, is mentioned in the recipient report.The investigation results seem to be consistent with the problems mentioned in the recipient report.This is a final report.
 
Event or Problem Description
Per the parents a decline in the hearing performance of the user was observed starting in (b)(6) 2021.The user has been re-implanted.
 
Additional Manufacturer Narrative
Conclusion: damage to the reference electrode, likely caused by an external impact, was determined to be the root cause of the reported problem.In addition, the device investigation revealed mechanical damage to the coil pin, which is also typical for an external impact on the implant site, even though no such event is reported in the recipient report.The investigation results seem to be consistent with the problems mentioned in the recipient report.This is a final report.This is a correction of the conclusion.
 
Event or Problem Description

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key17206888
Report Number9710014-2023-00544
Device Sequence Number6592172
Product Code MCM
UDI-Device Identifier09008737062767
UDI-Public(01)09008737062767
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/01/2015
Device Model NumberMI1000 MED-EL CONCERT
Device Catalogue Number07674
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2023
Supplement Date Received by Manufacturer06/26/2023
06/26/2023
Initial Report FDA Received Date06/27/2023
Supplement Report FDA Received Date08/31/2023
04/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age9 YR
Patient SexMale